Why is getting rid of voluma so difficult?
Doctor Answers 7
Why is Voluma hard to dissolve?
Given the frequency of your injections, it sounds as if the best course of action is to take a break and let your face recovery. It may be that you are not allowing the swelling to go down completely before being injected again and it just keeps exacerbating the problem. Take two weeks off and then reassess. So sorry that you are having such a bad experience. Make sure to see a board certified plastic surgeon or cosmetic dermatologist for your filler. The experience makes a difference.
Hyaluronic acid fillers such as Voluma, Juvederm, Restylane, and Belotero can be dissolved with hyaluronidase (Vitrase, Hylenex). This is great for safety as well as correcting any undesired effects. Hyaluronidase will dissolve some of the product immediately and more over time.
Any time you do an injection there is a risk for swelling just from the injection itself, regardless of what was injected. For this reason I recommend reassessing one to two weeks after any injectable treatment (filler, Botox, hyaluronidase, etc.). This will allow the swelling to subside so that you can see your final results.
Voluma, and Volbella (which will be available in October 2016), have higher crosslinking, a technology called hylacross. This allows patients to enjoy their results longer. At the same time it may make it more difficult to dissolve the product. So in these cases more hyaluronidase may be necessary and multiple treatments may be necessary. Good luck!
Hi there, what you're experiencing may be swelling or bruising. I would wait another 3-4 weeks before getting any more dissolving treatments.
You might also like...
Voluma - why is it hard to get rid of?
- I am sorry you were unhappy with your Voluma and wanted it dissolved.
- It sounds as though the hyaluronidase worked, and then your face swelled.
- With these multiple injections, you may have swelling that hasn't gone down.
- Or the hyaluronidase may be too dilute. Or it may be outdated and working slowly.
- Or it may just be taking a long time to dissolve 2 syringes of Volumes - it is very thick.
- I would have no more hyaluronidase for two weeks - if it starts to improve, it is swelling and it is best to give it more time.
Voluma Results and Un-happiness , Can Be Reversed with Hyaluronidase
Persistent Midface Lumps
Voluma in the Face
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.